MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP15
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the pusher assembly was kinked and fractured.This type of damage typically occurs due to manipulation against resistance.Based on the reported complaint, the packing coil lp would not advance past the friction lock.This may have contributed to the resistance during the attempt to advance pusher assembly through its introducer sheath.Further evaluation revealed that the embolization coil was detached and had offset coil winds, and the introducer sheath was off the pusher assembly.This damage was incidental to the reported complaint.The detached embolization coil likely occurred due to the fractured pusher assembly.The offset coil winds likely occurred during packaging of the device for return.The root cause of the introducer sheath being off the pusher assembly could not be determined.Due to the returned damage, the root cause of the reported complaint could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type ii endoleak using packing coil lps, penumbra smart coils, a non-penumbra coil and a non-penumbra microcatheter.During the procedure, the physician placed several smart coils, packing coil lps and non-penumbra coils in the target location using the microcatheter.While attempting to place another packing coil lp in the target vessel, the hospital technician was unable to advance the packing coil lp past the friction lock.The physician also tried advancing the same packing coil lp; however, it would not advance at all past its initial position.Therefore, it was removed.The procedure was completed using a new packing coil lp, additional lp coils and non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12153752
Report Number3005168196-2021-01517
Device Sequence Number11953321
Product Code HCG
UDI-Device Identifier00815948021921
UDI-Public00815948021921
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Model NumberRBYPCLP15
Device Catalogue NumberRBYPCLP15
Device Lot NumberF104797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Date Report Sent to FDA01/01/2005